Funnel Cloud, Pike
- When
- April 11, 5:20 PM CST
- Where
- Pike County, Mc Comb Pike Co Arpt
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.175, -90.404 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 11, 3:10 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 PM CDT MON APR 11 2005
...A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ALONG WITH A
THREAT OF FLASH FLOODING CONTINUES INTO TONIGHT...
.DISCUSSION...
THINKING FROM EARLIER DISCUSSIONS AND FORECASTS HAS NOT CHANGED TOO
MUCH. AN OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING A FEW STRONG
TORNADOES IS STILL EXPECTED ACROSS NORTHERN...CENTRAL...AND
SOUTHWEST MISSISSIPPI AND A SMALL PART OF ADJACENT EAST CENTRAL
LOUISIANA WHERE A MODERATE RISK OF SEVERE THUNDERSTORMS IS
OUTLOOKED. TORNADO WATCH NUMBER 153 / A PARTICULARLY DANGEROUS
SITUATION / REMAINS IN EFFECT UNTIL 9 PM FOR SOUTHWEST
MISSISSIPPI...PEARL RIVER COUNTY MS...AND EAST CENTRAL AND
SOUTHEAST LOUISIANA...NORTH AND WEST OF LAKE PONTCHARTRAIN AND
WEST OF JEFFERSON PARISH. REFER TO THE TORNADO WATCH...PUBLIC
SEVERE WEATHER OUTLOOK...AND LATEST CONVECTIVE OUTLOOK FOR
SYNOPTIC AND MESOSCALE DETAILS.
THE VIGOROUS UPPER TROUGH...HIGHLY DIFFLUENT MID/UPPER LEVEL
PATTERN...AND MOIST UNSTABLE AIRMASS WILL ALSO SUPPORT TORRENTIAL
RAINFALL. ECHO TRAINING IS LIKELY TO OCCUR...INITIALLY IN THE
NORTHWEST PORTION OF THE FORECAST AREA...THEN SPREADING EAST AND
SOUTH THROUGH THE EVENING AND OVERNIGHT HOURS. RAINFALL MOUNTS OF
2 TO 3 INCHES WITH LOCAL AMOUNTS UP TO 4 INCHES ARE
POSSIBLE...MUCH OF WHICH MAY FALL IN A ONE TO THREE HOUR PERIOD.
AS THE UPPER TROUGH AND COLD FRONT SWING THROUGH LATE TONIGHT...
THE THREAT OF THUNDERSTORMS AND ASSOCIATED SEVERE WEATHER AND
HEAVY RAIN WILL COME TO AN END. THE FRONT MAY TAKE UNTIL MID
MORNING TO COMPLETELY CLEAR THE MS COAST AND LOWER PLAQUEMINES
PARISH...SO WILL KEEP A FEW SHOWERS IN THE FORECAST FOR EARLY
MORNING TUESDAY.
THE WEDNESDAY THROUGH MONDAY PERIOD SHOULD BE AN EXTENDED DRY TIME
WITH COOLER THAN NORMAL MORNINGS...MORE LIKE MARCH THAN APRIL...
THROUGH FRIDAY OR SATURDAY. HUMIDITY LEVELS WILL BE RATHER
COMFORTABLE AS WELL. DAYTIME HIGHS WILL BE A BIT BELOW NORMAL
THURSDAY INTO SATURDAY...OTHERWISE THEY WILL BE NEAR NORMAL.
&&
.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE COASTAL WATERS
AND TIDAL LAKES FOR TONIGHT...BUT CONDITIONS SHOULD IMPROVE AROUND
DAYBREAK AS WINDS BEHIND THE FRONT WILL NOT BE AS STRONG AS AHEAD
OF IT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 58 78 50 74 / 80 0 0 0
BTR 58 78 50 77 / 80 0 0 0
MSY 64 77 55 78 / 90 10 0 0
GPT 65 79 52 73 / 90 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TONIGHT FOR THE
FOLLOWING ZONES...LAZ034>040-046>050-056>070.
MS...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TONIGHT FOR THE
FOLLOWING ZONES...MSZ068>071-077-080>082.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY KPQL TO
ATCHAFALAYA RIVER OUT 60 NM AND LAKES PONTCHARTRAIN AND MAUREPAS.
&&
22/21HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CDT MON APR 11 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-121100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1145 AM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM THE BATON ROUGE AREA AND AREAS NORTHWEST OF LAKE PONTCHARTRAIN NORTHWARD INTO SOUTHWEST MISSISSIPPI...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF THE AREA THROUGH TONIGHT. A STRONG UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM OVER TEXAS WILL MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE LOW PRESSURE SYSTEM THIS AFTERNOON AND SPREAD EASTWARD TONIGHT. SOME THUNDERSTORMS WILL LIKELY BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES. STRONG...LONG LIVED...TORNADOES ARE POSSIBLE...WITH THE GREATEST RISK AT THIS TIME PRIMARILY IN THE MODERATE RISK AREA FROM THE GREATER BATON ROUGE AREA AND AREAS NORTHWEST OF LAKE PONTCHARTRAIN INTO SOUTHWEST MISSISSIPPI. HEAVY RAINFALL...A FLOOD WATCH IS ALSO IN EFFECT FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI. HEAVY RAINFALL FROM THE THUNDERSTORM ACTIVITY WILL LIKELY PRODUCE STORM TOTALS 1 TO 3 INCHES OVER THE AREA WITH LOCAL PER HOUR WITH LOCAL AMOUNTS OF 3 TO 5 INCHES. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND TIDAL LAKES FOR STRONG ONSHORE FLOW OF 20 TO 25 KNOTS AND GUSTY. IN ADDITIONAL TIDES WILL RANGE FROM 1 TO 2 FEET ABOVE NORMAL DUE TO THE STRONG ONSHORE WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT ISOLATED SHOWERS AND A FEW THUNDERSTORMS IN SOUTHERN MISSISSIPPI AND EXTREME SOUTHEAST LOUISIANA EARLY TUESDAY. OTHERWISE...DRIER WEATHER IS EXPECTED THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 145 PM CDT MON APR 11 2005 LAZ034-046-047-056-111942- ASSUMPTION LA-IBERVILLE LA-POINTE COUPEE LA-WEST BATON ROUGE LA- 145 PM CDT MON APR 11 2005 AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR WASHINGTON TO LAFAYETTE TO NEW IBERIA. THIS LINE OF THUNDERSTORMS IS MOVING TO THE NORTHEAST AT 40 MPH...AND WILL AFFECT AREAS IN AND NEAR BATCHELOR...NEW ROADS...PLAQUEMINE...AND PIERRE PART THROUGH 245 PM CDT. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING SMALL HAIL TO THE SIZE OF MARBLES...WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 449 PM CDT MON APR 11 2005 LAZ035-036-MSZ068-069-112247- AMITE MS-EAST FELICIANA LA-WEST FELICIANA LA-WILKINSON MS- 449 PM CDT MON APR 11 2005 AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR CROSBY TO CENTREVILLE TO NEAR JACKSON. THIS LINE OF THUNDERSTORMS IS MOVING TO THE EAST NORTHEAST AT 30 MPH...AND WILL AFFECT AREAS IN AND NEAR CROSBY...CENTREVILLE...JACKSON...LIBERTY...NORWOOD...CLINTON...AND FELPS THROUGH 545 PM CDT. THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY DONWPOURS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR UPDATES. 32
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442989.